MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; Ventricular (Assist) Bypass
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the system controller was showing a controller fault after the patient took a shower and got the controller wet.The patient was using the shower bag and the green running symbol was illuminated.Once the patient arrived at the emergency department (ed), the patient stated that the controller fault deteriorated to red alarms to no led screen.Green running symbol stayed illuminated.Controller exchanged performed in the ed.Changing the controller, batteries and battery clips resolved the issue.
 
Additional Manufacturer Narrative
This event was previously reported under manufacturer report #2916596-2026-2918485.This product was added in addition to the product already reported.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50483780
Report Number2916596-2026-2919122
Device Sequence Number18669992
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight158 LB
Patient RaceBlack Or African American